Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A note on the Gelfand-Mazur Theorem


Authors: S. J. Bhatt, D. J. Karia, S. H. Kulkarni and M. E. Shimpi
Journal: Proc. Amer. Math. Soc. 126 (1998), 2999-3005
MSC (1991): Primary 46K15, 46H20
MathSciNet review: 1476120
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Three Gelfand-Mazur type theorems are proved. One of these provides a $C^*$-property analogue of Zalar's recent generalizations of the Froelich-Ingelstam-Smiley Theorems concerning unital multiplication in Hilbert spaces; the second illustrates that the assumption in Kaplansky's version of the Gelfand-Mazur Theorem can be weakened in the presence of a $C^*$-norm; whereas the third provides a real analogue of a result due to Srinivasan.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46K15, 46H20

Retrieve articles in all journals with MSC (1991): 46K15, 46H20


Additional Information

S. J. Bhatt
Affiliation: Department of Mathematics, Sardar Patel University, Vallabh Vidyanagar-388 120, Gujarat, India

S. H. Kulkarni
Affiliation: Department of Mathematics, Indian Institute of Technology, Madras, 600 036, India

M. E. Shimpi
Affiliation: Department of Mathematics, BVM Engineering College, Vallabh Vidyanagar-388 120, Gujarat, India

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04658-9
PII: S 0002-9939(98)04658-9
Keywords: Real *-algebra, Pythagorean norm, Gelfand-Mazur Theorem, Froelich-Ingelstam-Smiley Theorem
Received by editor(s): September 23, 1996
Received by editor(s) in revised form: March 12, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society